Alert archive / Texas / Wind Advisories in 2012
Wind Advisory 15, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Apr 28, 2012, 2:39 AM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Apr 28, 2012, 10:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2012, 2:39 AM CDT (07:39 UTC)
- In effect from
- Apr 28, 2012, 10:00 AM CDT
- Expired
- Apr 28, 2012, 3:27 PM CDT
- In force
- 5 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 656 J/kg
- Mixed-layer CIN
- -520 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
525 WWUS74 KCRP 280739 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 239 AM CDT SAT APR 28 2012 ...WINDS GUSTING TO 40 MPH OR MORE OVER THE SOUTHERN COASTAL BEND TODAY... .A TIGHT PRESSURE GRADIENT PRESENT OVER THE SOUTHERN COASTAL COUNTIES...DUE TO DEEP LOW PRESSURE OVER WEST TEXAS AND HIGH PRESSURE OVER THE NORTHEASTERN GULF OF MEXICO...WILL RESULT IN WINDS GUSTING TO 40 MPH OR MORE AT TIMES. TXZ242>244-281530- /O.NEW.KCRP.WI.Y.0015.120428T1500Z-120429T0000Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 239 AM CDT SAT APR 28 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...10 AM THROUGH 7 PM. * WINDS...SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH OR MOER AT TIMES. * IMPACTS...WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. RESIDENTS ARE ENCOURAGED TO SECURE ALL LIGHT-WEIGHT OBJECTS SUCH AS PATIO FURNITURE AND TRASH AND RECYCLING CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JR
2 follow-up statements
549 WWUS74 KCRP 281528 AAA NPWCRP URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1028 AM CDT SAT APR 28 2012 ...WINDS GUSTING TO 40 MPH OR MORE OVER THE SOUTHERN COASTAL BEND TODAY... .A TIGHT PRESSURE GRADIENT PRESENT OVER THE SOUTHERN COASTAL COUNTIES...DUE TO DEEP LOW PRESSURE OVER WEST TEXAS AND HIGH PRESSURE OVER THE NORTHEASTERN GULF OF MEXICO...WILL RESULT IN WINDS GUSTING TO 40 MPH OR MORE AT TIMES. TXZ242>244-290000- /O.CON.KCRP.WI.Y.0015.000000T0000Z-120429T0000Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 1028 AM CDT SAT APR 28 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...10 AM THROUGH 7 PM. * WINDS...SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH OR MORE AT TIMES. * IMPACTS...WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. RESIDENTS ARE ENCOURAGED TO SECURE ALL LIGHT-WEIGHT OBJECTS SUCH AS PATIO FURNITURE AND TRASH AND RECYCLING CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GW
001 WWUS74 KCRP 282027 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 327 PM CDT SAT APR 28 2012 ...WIND ADVISORY CANCELLED... .ALTHOUGH IT WILL BE BREEZY TO WINDY OVER THE COASTAL BEND FOR THE REMAINDER OF THIS AFTERNOON...WIND GUSTS ARE EXPECTED TO REMAIN BELOW 40 MPH AND SUSTAINED WINDS BELOW 30 MPH OVER ESSENTIALLY THE ENTIRE AREA...SO THE ADVISORY HAS BEEN CANCELLED. TXZ242>244-282130- /O.CAN.KCRP.WI.Y.0015.000000T0000Z-120429T0000Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 327 PM CDT SAT APR 28 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE WIND ADVISORY FOR NUECES...KLEBERG AND SAN PATRICIO COUNTIES. ALTHOUGH IT WILL BE BREEZY TO WINDY OVER THE COASTAL COUNTIES FOR THE REMAINDER OF THIS AFTERNOON...WIND GUSTS WILL REMAIN BELOW 40 MPH AND SUSTAINED WINDS BELOW 30 MPH OVER THE AREA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 27, 11:45 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 27, 11:45 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1145 PM CDT FRI APR 27 2012
.DISCUSSION...SEE AVIATION SECTION FOR 06Z TAFS.
&&
.AVIATION...AREAS OF STRATUS WITH MVFR CEILINGS JUST BELOW 2 KFT
DEVELOPING OVER THE COASTAL PLAINS WILL EXPAND THROUGH THE BRUSH
COUNTRY BY 09Z. MVFR CEILINGS WILL BE PREVALENT FROM 09Z-15Z WITH
THE POSSIBILITY OF HIGH END IFR CEILINGS OVER THE INLAND COASTAL
PLAINS BEFORE DAYBREAK. KCRP VAD WIND PROFILE SHOWS THE LOW LEVEL
JET TO BE AROUND 40 KNOTS. PUT A MENTION OF LOW LEVEL WIND SHEAR
IN THE TAFS FROM 09Z-15Z. MVFR CEILINGS WILL LINGER OVER COASTAL
PLAINS UNTIL AROUND 17Z. OTHERWISE...VFR CONDITIONS WILL EXIST
ALONG WITH GUSTY SOUTH-SOUTHEAST WINDS THROUGH EARLY SATURDAY
EVENING. DEEPENING BOUNDARY LAYER MOISTURE WILL LEAD TO AN EARLY
ONSET OF STRATUS OVER THE COASTAL PLAINS 01-02Z SUNDAY.
&&
.PREV DISCUSSION... /ISSUED 907 PM CDT FRI APR 27 2012/
DISCUSSION...ANOTHER EVENING WHEN MORE CIRRUS HAS MOVED INTO THE
REGION FROM THE NORTHWEST. THERE WILL ALSO BE AN INCREASE IN LOW
CLOUDS AS HIGHER MOISTURE AROUND 925 MB EVIDENT ON BROWNSVILLE 00Z
SOUNDING MOVES NORTHWARD OVERNIGHT. UPDATED TO INCREASE SKY COVER
OVER THE REGION FOR TONIGHT. NO OTHER CHANGES MADE TO THE FORECAST.
MARINE...STRONG SOUTHERLY LOW LEVEL FLOW WILL PERSIST OVER THE
GULF WATERS INTO SATURDAY. WINDS MAY DIMINISH SLIGHTLY DURING THE
DAY OVER THE WATERS BUT IT SHOULD BE CLOSE ENOUGH TO SCA TO KEEP
SEAS AT SCA CRITERIA. EXTENDED SCA FOR THE GULF WATERS THROUGH
SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 71 85 73 88 74 / 0 10 10 10 10
VICTORIA 70 85 70 85 70 / 10 10 10 10 10
LAREDO 71 99 75 96 73 / 10 10 10 10 20
ALICE 70 92 73 92 73 / 0 10 10 10 10
ROCKPORT 74 83 76 82 74 / 10 10 10 10 10
COTULLA 68 96 71 93 70 / 10 10 10 10 20
KINGSVILLE 71 91 72 92 72 / 0 10 10 10 10
NAVY CORPUS 73 82 75 84 74 / 10 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
&&
TMT/89...SHORT TERM/AVIATIONHazardous weather outlook, Apr 27, 2:49 PM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 249 PM CDT FRI APR 27 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-281200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 249 PM CDT FRI APR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT THROUGH 6 PM FOR THE COUNTIES OF SAN PATRICIO...NUECES AND KLEBERG. THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FOR THE BAYS THROUGH THE MID EVENING...AND FOR THE GULF WATERS THROUGH TONIGHT. THERE IS AN ELEVATED FIRE DANGER RISK THIS AFTERNOON AND EARLY EVENING FOR THE RIO GRANDE PLAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS MAY CONTINUE THROUGH EARLY SUNDAY ACROSS THE MIDDLE TEXAS COASTAL WATERS. OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/CB/WC/RG
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.